Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Kansas City, MO

May 24, 2015Adair County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2015, 3:40 PM CDT for Adair County, Macon County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 3:40 PM CDT (20:40 UTC)
Expired
May 24, 2015, 4:14 PM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 201 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:18 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS53 KEAX 242040
SVREAX
MOC001-121-242130-
/O.NEW.KEAX.SV.W.0062.150524T2040Z-150524T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  MACON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 430 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEVIER...AND
  MOVING NORTH AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LA PLATA...KIRKSVILLE...ATLANTA...BRASHEAR...ETHEL...ELMER...SOUTH
  GIFFORD...KIRKSVILLE REGIONAL...MILLARD AND GIBBS.

LAT...LON 3964 9247 3990 9285 4034 9255 4034 9235
      3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2040Z 201DEG 40KT 3977 9253

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

CDB
3 follow-up statements
741 
WWUS53 KEAX 242051
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT SUN MAY 24 2015

MOC001-121-242130-
/O.CON.KEAX.SV.W.0062.000000T0000Z-150524T2130Z/
MACON MO-ADAIR MO-
351 PM CDT SUN MAY 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ADAIR
AND MACON COUNTIES UNTIL 430 PM CDT...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATLANTA...AND 
MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA PLATA...KIRKSVILLE...BRASHEAR...ELMER...SOUTH GIFFORD...KIRKSVILLE
REGIONAL...MILLARD AND GIBBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3967 9244 3982 9252 3998 9279 4034 9255
      4034 9235 3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2051Z 201DEG 40KT 3988 9247

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

CDB
405 
WWUS53 KEAX 242100
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT SUN MAY 24 2015

MOC001-121-242130-
/O.CON.KEAX.SV.W.0062.000000T0000Z-150524T2130Z/
MACON MO-ADAIR MO-
400 PM CDT SUN MAY 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAIR AND NORTHEASTERN MACON COUNTIES UNTIL 430 PM CDT...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATLANTA...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA PLATA...BRASHEAR AND GIBBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3972 9237 3987 9246 3997 9253 4030 9235
      3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2100Z 204DEG 39KT 3997 9241

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

CDB
560 
WWUS53 KEAX 242114
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT SUN MAY 24 2015

MOC001-121-242124-
/O.CAN.KEAX.SV.W.0062.000000T0000Z-150524T2130Z/
MACON MO-ADAIR MO-
414 PM CDT SUN MAY 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHEASTERN MACON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3972 9237 3987 9246 3997 9253 4030 9235
      3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2114Z 204DEG 39KT 4011 9233

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:26 PM CDT, 14 minutes earlier.

Area forecast discussion, May 24, 3:26 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CDT Sun May 24 2015

.DISCUSSION...
Issued at 326 PM CDT SUN MAY 24 2015

Severe threat east of Route 65 should come to an end in the next few
hrs as modest instability axis continues to build east into east-
central and northeastern Missouri. Beyond that...main concerns remain
focused on ongoing moderate to heavy rainfall this evening with
regional radar mosaic showing the third and final blow developing
over northern Oklahoma this afternoon. Current thinking is this
activity will begin tracking northward later this evening/early
overnight as main mid-level wave and associated sfc reflection ride
up a lingering convergent trough axis now in place along/near the
Route 65 corridor. Due to the slight eastward shift in expected sfc
low track...heaviest rains overnight will likely remain focused east
of the KC Metro...while areas along and west of the highway 71 and
I-35 corridors should be able to breath a sigh of relief. Obviously
this can all change...and evening/overnight shifts will have to
monitor trends. At last count...28 forecast points on area rivers and
streams are in...or expected to reach flood stage. Any slight
movement east or west of main QPF axis later tonight may have impacts
on forecasted crest heights for several locations (i.e. Mosby, MO).

Main wave to move through during the early morning which should lead
to a gradual drying trend towards daybreak. Much of tomorrow looks to
remain dry however cannot rule out developing shwrs/storms across far
northwest MO/northeast KS by late afternoon as main mid-level wave
moves through the Central Plains. As this feature nears...expect wind
fields to increase as confluent flow on east side of trough axis glances
our area. Main limiting factor will be a fairly strong cap which if
it can break...a few strong to severe storms will be possible.

Main cold front associated with aforementioned system to move in
during the early morning hrs on Wednesday. Models have been
consistent in their suggestion that feature will stall across
northern portions of the fcst area...with boundary then acting as a
mechanism for renewed shwr/storm development through the middle
stages of the work week. With zonal flow prevailing aloft...no real
signs for enhanced winds thus overall severe threat looks minimal at
this vantage point. Heading into the latter stages of the work week
and next weekend...upper-level pattern looks blocky once again with
next large scale wave stalling over the eastern Rockies and High
Plains. GFS advertises a large upper low spinning across central
Kansas with the ECMWF showing a similar (open wave) solution.
Regardless...unsettled wx pattern looks like its here to stay.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1139 AM CDT SUN MAY 24 2015

A couple of waves of activity will affect the area through the
afternoon and evening hours. The first is a band of light
precipitation which will continue to move over the terminal sites
from the southwest. Ceilings may be reduced periodically during this
time until 20Z. Activity should taper off during the mid-afternoon
hours with improving ceilings as the afternoon progresses. The final
round of precipitation will then develop by the early evening hours.
Activity should remain in place until early Monday morning, though
ceiling heights should remain VFR. Dry air will then filter in toward
the end of the forecast period with overcast skies gradually
dissipating.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-060-
     102>105.

MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>023-
     028>033-037>040-043>046-053-054.

&&

DISCUSSION...32
AVIATION...Welsh
Hazardous weather outlook, May 24, 1:27 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
127 PM CDT SUN MAY 24 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
127 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. A FEW SEVERE
 STORMS ARE POSSIBLE WITH BRIEF TORNADOES AND STRONG WINDS THE MAIN
 THREATS. ADDITIONAL MODERATE RAINFALL IS POSSIBLE THIS AFTERNOON AND
 TONIGHT WHICH WILL EXACERBATE ONGOING FLOODING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 THERE IS A CHANCE FOR THUNDERSTORMS EVERY PERIOD. THE OVERALL RISK
 FOR SEVERE WEATHER IS LOW ALTHOUGH ONE CANNOT TOTALLY RULE OUT A
 FEW STRAY SEVERE STORMS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, May 24, 11:02 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       4 N GLADSTONE           39.26N 94.56W
05/24/2015  M2.04 INCH       CLAY               MO   NWS EMPLOYEE

            24 HOUR TOTAL THROUGH ABOUT 830 AM. NEAR INDIANA AND 96TH
            ST.

&&

CDB
Special weather statement, May 24, 12:32 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT SUN MAY 24 2015

MOZ054-241815-
HENRY MO-
1232 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY COUNTY UNTIL 115 PM
CDT...

AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LOWRY CITY...OR 13 MILES
SOUTHEAST OF CLINTON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COAL AND TIGHTWAD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3820 9380 3821 9381 3853 9357 3851 9351
      3821 9352 3820 9353 3822 9356 3820 9356
TIME...MOT...LOC 1732Z 212DEG 26KT 3824 9364

CDB
Local storm report, May 24, 3:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TORNADO          CLIFTON HILL            39.44N 92.67W
05/24/2015                   RANDOLPH           MO   LAW ENFORCEMENT

            BRIEF TORNADO OBSERVED BY LAW ENFORCEMENT TROOP B...TREES
            DOWN IN CLIFTON HILL

&&

SBLAIR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:53 PM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
May 23, 9:53 PM CDTRiver Flood WarningEAXJohnson, Pettis69 hr
May 23, 9:53 PM CDTRiver Flood WarningEAXCooper, Saline8 days
May 23, 9:53 PM CDTRiver Flood WarningEAXRay67 hr
May 23, 9:53 PM CDTRiver Flood WarningEAXDaviess, Gentry66 hr
May 23, 9:53 PM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 23, 9:53 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
May 23, 9:53 PM CDTRiver Flood WarningEAXCarroll, Chariton8 days
May 23, 9:53 PM CDTRiver Flood WarningEAXBates9 days
May 23, 9:53 PM CDTRiver Flood WarningEAXClay, Jackson, Ray5 days
May 23, 9:53 PM CDTRiver Flood WarningEAXJackson, Lafayette, Ray8 days
May 23, 9:53 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline8 days
May 23, 9:53 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline9 days
May 23, 9:53 PM CDTRiver Flood WarningEAXChariton, Howard, Saline7 days
May 23, 9:53 PM CDTRiver Flood WarningEAXCooper, Howard10 days
May 23, 9:53 PM CDTRiver Flood WarningEAXBuchanan6 days
May 23, 9:53 PM CDTRiver Flood WarningEAXPlatte8 days
May 23, 9:53 PM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
May 23, 9:53 PM CDTRiver Flood WarningEAXCarroll72 hr
May 23, 10:01 PM CDTRiver Flood WarningEAXClay, Ray52 hr
May 24, 3:50 AM CDTRiver Flood WarningEAXClay, Platte28 hr
May 24, 9:00 AM CDTAreal Flood AdvisoryEAXBates, Cass6 hr
May 24, 9:46 AM CDTRiver Flood WarningEAXChariton, Macon3 days
May 24, 9:46 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 24, 10:29 AM CDTRiver Flood WarningEAXPlatte7 days
May 24, 10:51 AM CDTRiver Flood WarningEAXCooper53 hr
May 24, 10:51 AM CDTRiver Flood WarningEAXCooper57 hr
May 24, 10:59 AM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte6 hr
May 24, 12:32 PM CDTSpecial Weather StatementEAXHenry43 min
May 24, 12:38 PM CDTTornado WarningEAXHenry22 min
May 24, 1:19 PM CDTTornado WarningEAXPettis26 min
May 24, 2:36 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Cooper, Henry, Johnson, Lafayette and 2 more6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.